Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 34, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 5, 2022, 4:04 PM EDT for Dougherty County, Worth County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 4:04 PM EDT (20:04 UTC)
- Expired
- Apr 5, 2022, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dougherty County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 117 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:03 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
882
WFUS52 KTAE 052004
TORTAE
GAC095-321-052045-
/O.NEW.KTAE.TO.W.0034.220405T2004Z-220405T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
404 PM EDT Tue Apr 5 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northeastern Dougherty County in southwestern Georgia...
Central Worth County in south central Georgia...
* Until 445 PM EDT.
* At 403 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Marine Corps Logistics Base, or 11 miles east of
Albany, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sylvester around 410 PM EDT.
Other locations impacted by this tornadic thunderstorm include Red
Rock, Acree, Terrell, Gammage, Sylvester Airport, Shingler, Isabella
and Doles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3176 8380 3162 8380 3162 8372 3160 8370
3159 8367 3157 8367 3150 8404 3162 8408
3162 8405 3165 8402 3167 8401 3169 8402
TIME...MOT...LOC 2003Z 254DEG 53KT 3162 8398
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Haner2 follow-up statements
893
WWUS52 KTAE 052028
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
428 PM EDT Tue Apr 5 2022
GAC095-052038-
/O.CAN.KTAE.TO.W.0034.000000T0000Z-220405T2045Z/
Dougherty GA-
428 PM EDT Tue Apr 5 2022
...THE TORNADO WARNING FOR NORTHEASTERN DOUGHERTY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has ! moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM EDT for south central
Georgia.
LAT...LON 3176 8380 3162 8380 3162 8372 3160 8370
3159 8367 3157 8367 3152 8391 3158 8392
3162 8394 3164 8394 3167 8395 3170 8394
TIME...MOT...LOC 2028Z 239DEG 51KT 3162 8381
$$
GAC321-052045-
/O.CON.KTAE.TO.W.0034.000000T0000Z-220405T2045Z/
Worth GA-
428 PM EDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL
WORTH COUNTY...
At 428 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Sylvester, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Worth County, including the following locations... Sylvester
Airport, Shingler, Isabella, Terrell, Doles and Gammage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3176 8380 3162 8380 3162 8372 3160 8370
3159 8367 3157 8367 3152 8391 3158 8392
3162 8394 3164 8394 3167 8395 3170 8394
TIME...MOT...LOC 2028Z 239DEG 51KT 3162 8381
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Haner219
WWUS52 KTAE 052036
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
436 PM EDT Tue Apr 5 2022
GAC321-052046-
/O.EXP.KTAE.TO.W.0034.000000T0000Z-220405T2045Z/
Worth GA-
436 PM EDT Tue Apr 5 2022
...THE TORNADO WARNING FOR CENTRAL WORTH COUNTY WILL EXPIRE AT 445 PM
EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM EDT for south central
Georgia.
LAT...LON 3176 8380 3162 8380 3162 8372 3160 8370
3159 8367 3157 8367 3152 8391 3158 8392
3162 8394 3164 8394 3167 8395 3170 8394
TIME...MOT...LOC 2036Z 254DEG 53KT 3165 8369
$$
HanerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 5, 3:20 PM EDT, 44 minutes earlier.
Area forecast discussion, Apr 5, 3:20 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EDT Tue Apr 5 2022
.NEAR TERM [Through Wednesday]...
The squall line that currently stretches from southwest Georgia into
the western Florida Panhandle will continue to move to the east into
a favorable atmosphere characterized by 1500-2500 J/kg of SBCAPE, 45-
55 kt of effective shear, and a 40-50 kt. LLJ. This will continue to
move eastward through the area tonight, though the storms should
gradually weaken as they move into the Big Bend and south central
GA. However, destructive winds to 70 mph and tornadoes (some
possibly strong). A Tornado Watch remains in effect for most of
south Georgia and most Florida counties until 7pm ET. It's possible
that the line of storms lays out more east-west later this evening,
which could lead to some training of storms and possible flash
flooding. Once the storms move out of our area and/or weaken,
scattered showers and a few thunderstorms could redevelop overnight,
especially over our Florida and far southern Georgia counties.
These, however, are not expected to be severe. Patchy fog could
develop overnight across the Florida counties and southern Georgia
and Alabama given the rain and worked-over atmosphere.
On Wednesday, another shortwave moves along the Gulf Coast,
triggering possibly another round of showers and storms. There is
uncertainty regarding tomorrow's severe weather chances as it's
questionable how much the atmosphere recovers. If convection
refires, this round will likely be much more disorganized and will
exhibit more of a multicell cluster rather than an organized line.
Looking at some area model soundings, we will be looking at a high
CAPE/lower shear environment with steep lapse rates on the order of
7-8 C/km. CAPE may easily climb into the 2000-3000 J/kg range,
especially if we get some clearing skies tomorrow afternoon.
However, shear will be lacking with only about 20-30 knots of deep
layer shear and about 20-30 knots of low-level shear. The primary
risks with tomorrow's storms appear to be large hail and damaging
wind gusts, but an isolated tornado still cannot be ruled out. The
Storm Prediction Center has outlined areas from Albany to Tifton
northward in an Enhanced Risk for severe weather (level 3 of 5) and
most elsewhere in a Slight Risk (level 2 of 5).
Outside of storms, winds could still be rather gusty (20-30 mph).
Highs tomorrow will be in the lower 80s.
.SHORT TERM [Wednesday Night Through Thursday Night]...
Another shortwave trough in the southern stream is expected to
move along the northern Gulf of Mexico during the day on
Wednesday. This will likely lead to much of the forcing for ascent
across the region for Wednesday and Wednesday evening. The
trajectory of this shortwave brings it directly from the Mexican
Plateau into our region Wednesday and Wednesday night. From this
trajectory, very steep lapse rates are expected to be associated
with this shortwave through the mid levels. These lapse rates,
which are expected to be between 7-8 degree C/Km will lead to a
very unstable airmass across the region. With that said, the
low level shear will not be as high as it was today, which will
lead to a slightly less tornado threat across the region. The deep
layer shear is expected to be around 20-30 knots tomorrow. Another
limiting factor will be how much the airmass at the surface can
recover behind todays and tonights thunderstorms. Overall, due to
the lapse rates over the area tomorrow, forecast instability
across the region are expected to be near 3000 + J/Kg of CAPE.
With these values of CAPE across the region Wednesday and
Wednesday night, the main threat with any storms that develop will
be large and destructive hail, as well as damaging winds.
Overnight Wednesday, the main cold front that is associated with a
much larger upper level trough that is slowly approaching the area
could potentially lead to additional severe weather; however, how
much instability is left over across the region due to earlier
convection will determine the overall convective evolution through
the overnight hours.
.LONG TERM [Friday Through Tuesday]...
Beyond Thursday, The strong upper level trough and subsequent cold
front that is expected to move into the area overnight Wednesday
and into Thursday will end all thunderstorm activity across the
region. Much cooler and drier air is expected to move into the
southeast for the end of this work week and for the first half of
the weekend. With the strong upper level trough becoming quasi-
stationary across the eastern conus for several days, cooler and
windier conditions will remain in place for several days. Winds
across the area are not expected to relax until late Saturday as
surface high pressure moves into the northern Gulf of Mexico. With
surface high pressure over head for the beginning of the work
week, rather quiet and tranquil weather can be expected.
Temperatures will also start to rebound by Sunday as upper level
ridging develops in conjunction with the surface high pressure
moving into the southeast.
&&
.AVIATION...
[Through 18Z Wednesday]
A squall line is approaching DHN and should be at the terminal in
the next hour or so. The squall line will continue to advance
eastward through the terminals through this evening, bringing
potentially gusty winds up to 50 knots in the strongest cells.
Outside of storms, winds will remain gusty out of the south to south-
southeast. After the storms clear late this evening, some hi- res
guidance hints at some redevelopment of showers overnight.
Additionally, some fog may develop overnight tonight with CIGs
dropping to IFR across much of the area. After about 14z, winds will
pick up again and CIGs should lift into lower-end MVFR.
&&
.MARINE...
Southeast breezes will continue to remain breezy today in advance
of an intense squall line that will move across inland zones and
possibly along the northern marine zones this afternoon and early
evening. With strong wind gusts and increased seas across the most
extreme western marine zones today and tonight, the Small Craft
Advisory will remain in effect through the early overnight hours. A
cold front will move through the region on Thursday evening with
strong northwest winds behind the front later Thursday night.
&&
.FIRE WEATHER...
A cold front will move across the forecast area late Wednesday night
into Thursday. Warm temperatures, higher mixing heights, and
increased transport winds will result in high dispersions in
southeast Alabama on Wednesday outside of storms with good
dispersions elsewhere. Increasing mixing heights and elevated
transport winds Thursday and Friday will lead to high to very high
dispersions across the entire area. Minimum RH values will also drop
off into the upper 20s and 30s Thursday and Friday.
&&
.HYDROLOGY...
With the current severe threat still underway, and the squall line
finally taking shape, a more clear picture of rainfall amounts
will develop over the next several hours. Currently our SE
Alabama and extreme western Florida Panhandle counties have been
the only ones to see rainfall today, and they have observed
between 1-3 inches thus far. Luckily the squall line has started
to quickly propagate eastward, which will cut rainfall totals for
our area. The main concern today is if the southern portion gets
hung up, and becomes stalled along the Florida Panhandle and Big
Bend regions. This could lead to localized flash flooding if
storms start to train in a west/east line. If this occurs,
rainfall totals could exceed 6 inches in places. While it is
difficult to pin down these exact areas currently, the threat
appears high enough to keep the flood watch for most of the area
through Wednesday night. Some rivers, including the Withlacoochee,
Ochlockonee, Aucilla, and St Marks, are currently still running
in action stage to start this event, which further supports the
flood watch.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 81 62 77 49 / 90 80 80 10 0
Panama City 69 78 60 74 53 / 80 80 70 10 0
Dothan 66 81 56 72 46 / 70 80 70 0 0
Albany 67 82 60 73 47 / 90 80 80 10 0
Valdosta 66 81 64 76 49 / 90 80 70 30 0
Cross City 68 82 66 80 52 / 60 70 70 40 0
Apalachicola 69 77 62 74 53 / 80 80 80 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Thursday morning for Calhoun-Central Walton-
Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
Walton-South Walton-Washington.
High Rip Current Risk through late Friday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch through Thursday morning for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flood Watch through Thursday morning for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 1 AM CDT Wednesday for Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Mexico Beach to Okaloosa Walton County Line
FL from 20 to 60 NM.
&&
NEAR TERM...Young
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Young
MARINE...Bunker
FIRE WEATHER...Young
HYDROLOGY...BunkerIn the hours before
Local storm report, Apr 5, 2:43 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST DE FUNIAK SPRING AIRPOR 30.73N 86.15W
04/05/2022 M48 MPH WALTON FL AWOS
AWOS STATION K54J DE FUNIAK SPRNGS.
&&
WDLocal storm report, Apr 5, 2:59 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST DE FUNIAK SPRING AIRPOR 30.73N 86.15W
04/05/2022 M48 MPH WALTON FL AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
DE FUNIAK SPRING AIRPORT. AWOS STATION K54J
DE FUNIAK SPRNGS.
&&
KOLocal storm report, Apr 5, 3:02 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST HEADLAND MUNICIPAL A/P 31.36N 85.31W
04/05/2022 M49 MPH HENRY AL MESONET
MESONET STATION K0J6 HEADLAND MUNICIPAL
AIRPORT REPORTED A THUNDERSTORM WIND GUST OF
49 MPH.
&&
KOLocal storm report, Apr 5, 3:03 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND GST NAPIER FIELD 31.32N 85.45W
04/05/2022 M43 MPH DALE AL ASOS
ASOS STATION KDHN DOTHAN REPORTED A
THUNDERSTORM WIND GUST OF 43 MPH.
&&
KOLocal storm report, Apr 5, 3:47 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST MARIANNA MUNICIPAL A/P 30.83N 85.18W
04/05/2022 M53 MPH JACKSON FL ASOS
ASOS STATION KMAI MARIANNA REPORTED A 53 MPH
WIND GUST.
&&
KOThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:21 AM EDT | Flood Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 49 hr |
| Apr 5, 1:16 PM EDT | Severe Thunderstorm Warning | TAE | Clay | 59 min |
| Apr 5, 1:33 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 57 min |
| Apr 5, 1:40 PM EDT | Tornado Warning | TAE | Quitman | 20 min |
| Apr 5, 2:14 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Lee, Quitman, Randolph and 1 more | 61 min |
| Apr 5, 3:07 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Miller and 3 more | 53 min |
| Apr 5, 3:15 PM EDT | Tornado Warning | TAE | Early, Miller | 31 min |
| Apr 5, 3:22 PM EDT | Tornado Warning | TAE | Baker, Early | 38 min |
| Apr 5, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Miller and 4 more | 62 min |
| Apr 5, 3:43 PM EDT | Tornado Warning | TAE | Dougherty, Lee | 36 min |
| Apr 5, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Ben Hill, Dougherty, Irwin, Lee, Tift and 2 more | 59 min |
| Apr 5, 3:58 PM EDT | Tornado Warning | TAE | Baker, Dougherty, Mitchell | 32 min |
| Apr 5, 4:10 PM EDT | Tornado Warning | TAE | Colquitt, Mitchell, Worth | 35 min |
| Apr 5, 4:12 PM EDT | Tornado Warning | TAE | Turner | 48 min |
| Apr 5, 4:35 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Decatur, Grady, Thomas | 55 min |
| Apr 5, 4:39 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Irwin and 6 more | 66 min |
| Apr 5, 4:40 PM EDT | Tornado Warning | TAE | Tift, Worth | 35 min |
| Apr 5, 5:27 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 63 min |
| Apr 5, 5:45 PM EDT | Special Weather Statement | TAE | Berrien, Lanier | 45 min |
| Apr 5, 7:16 PM EDT | Special Weather Statement | TAE | Quitman, Randolph | 29 min |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.